Tornadoes · United States · Texas · 2008
EF1 tornado, Knapp to Winston, Texas, April 23, 2008
From Knapp to Winston, this EF1 tornado ran 1.7 miles across Scurry County on April 23, 2008, touching down at 2:50 PM CDT and reaching 100 yards wide. It killed nobody, and did $20,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- April 23, 2008
- Touchdown
- 2:50 PM CDT (19:50 UTC)
- Lifted
- 2:54 PM CDT (19:54 UTC)
- On the ground
- 4 minutes
- Path length
- 1.7 miles (2.8 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- County
- Scurry County
- Touchdown point
- 32.700, -100.940
- Lift-off point
- 32.704, -100.911
- Record number
- 0804231350-01
What the Weather Service recorded
Strong southeast winds were established during the proceeding night bringing abundant low level moisture to the region. By morning, a surface low located just west of Wink had an associated warm front extending northeastward into Oklahoma. Based on the NWS Midland morning upper air balloon sounding, a very unstable airmass was in place. The potential for large hail, damaging winds, and tornadoes was realized across the Permain Basin, Western Low Rolling plains, and Trans Pecos Regions as an upper level disturbance interacted with atmospheric instability currently in place across the area. In addition, strong low and mid level wind shear resulted in well organized and long lived thunderstorms. The strongest storms, which produced hail up to softball size and multiple tornadoes, developed as outflow boundaries from thunderstorms north of the area converged with the warm front that became stationary during the afternoon. The severe weather events began by mid morning and lasted into the early evening hours.
The NWS survey conducted by WFO Midland did confirm power pole damaged approximately 2.8 miles south of the Union community along Farm to Market Road 1609. This tornado damage was indicative of EF0 intensity. Based on radar imagery and storm speed, primary indications are that the tornado path extended to the west of Farm to Market Road 1609 for approximately 4-6 miles. The width of the tornado is estimated at 50 yards.
A tornado developed near the city of Winston. In Towle Park, large trees were uprooted. At the nearby High School, a 20x40 storage building adjacent to the school was rolled and destroyed. The new football scoreboard was also demolished. The uprooting of well established trees in Towle Park and the damage observed to the storage building at Snyder High School are indicative of EF1 tornado damage. EF1 damage was also observed along Voss Lane near the end of the Snyder tornado life cycle, where metal farm buildings sustained significant damage. Wind speeds for this tornado are estimated at 90-100 mph, which is believed to have stayed on the ground for approximately 3.5 minutes, travelling approximately 1.75 miles. The tornado width is estimated at 100 yards.|||A 59 mph wind gust from the north was measured at Winston Field at 3:05 pm. A 69 mph wind gust from the northwest was measured at the Texas Tech Mesonet station located 3 miles east of Snyder at 3:10 pm. In both cases, these wind gusts occurred after the tornadic supercell thunderstorm had already moved east of the area.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
The county was under a tornado watch, issued at 15:10 UTC and running to 20:25 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 15:10 UTC | 20:25 UTC | Tornado Watch | MAF |
| 17:41 UTC | 18:15 UTC | Severe Thunderstorm Warning | MAF |
| 19:04 UTC | 19:45 UTC | Severe Thunderstorm Warning | MAF |
| 19:34 UTC | 20:30 UTC | Severe Thunderstorm Warning | MAF |
| 19:56 UTC | 20:45 UTC | Tornado Warning | MAF |
| 20:21 UTC | 20:41 UTC | Tornado Warning | MAF |
| 20:25 UTC | 01:49 UTC | Tornado Watch | MAF |
| 22:32 UTC | 22:54 UTC | Severe Thunderstorm Warning | MAF |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 17:08 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the tornado touched down at Apr 23, 1:15 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 23, 1:15 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
115 PM CDT WED APR 23 2008
.UPDATE...
UPDATES HAVE BEEN MADE TO THE FORECAST TO REFLECT CURRENT RADAR
AND OBSERVATIONAL TRENDS...WITH THE MAIN UPDATES INCLUDING RAISING
POPS ACROSS THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING
PLAINS. UPDATES ALSO MADE TO THE CURRENT DEW POINT AND WIND GRIDS.
PRODUCTS WILL BE OUT ASAP.
&&
.PREV DISCUSSION... /ISSUED 1221 PM CDT WED APR 23 2008/
AVIATION...
DRYLINE IS W OF KCNM AND AS SUCH S-SE WINDS PREVAIL ACRS TAF
SITES. SCT TSTMS WILL REMAIN POSSIBLE INTO THE EVENING MAINLY AT
THE MAF/HOB SITES. DRYLINE IS EXPECTED TO MAKE A PUSH E MID
AFTERNOON TURNING WINDS TO SW-W AND INCREASING AT CNM/INK/PEQ/FST.
WILL HOLD OFF BRINGING MVFR CIGS BACK W INTO PB OVERNIGHT.
PREV DISCUSSION... /ISSUED 1028 AM CDT WED APR 23 2008/
UPDATE...
TEXT PRODUCTS HAVE BEEN UPDATED FOR TORNADO WATCH #219 IN EFFECT
UNTIL 4 PM CDT.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 8 PM
CDT /7 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
GUADALUPE MOUNTAINS...LOVING...REEVES COUNTY AND UPPER
TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
99/06Hazardous weather outlook, Apr 23, 1:57 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 157 PM CDT WED APR 23 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 157 PM CDT WED APR 23 2008 /1257 PM MDT WED APR 23 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA INTO THE EVENING EAST OF A LINE FROM HOBBS TO NEAR FORT STOCKTON. SOME OF THESES STORMS WILL BE SEVERE WITH BRIEF HEAVY RAIN. THE BEST CHANCE FOR SEVERE WEATHER AND RAIN WILL BE NORTH AND EAST OF A LINE FROM NEAR SEMINOLE...TO STANTON...TO GARDEN CITY. LARGE HAIL...DAMAGING WIND...AND ISOLATED TORNADOES WILL BE POSSIBLE. FIRE WEATHER CONCERNS REMAIN HIGH ACROSS SOUTHEAST NEW MEXICO AND THE UPPER TRANS PECOS INCLUDING VAN HORN AND THE GUADALUPE MOUNTAINS WHERE DRY AND WINDY CONDITIONS ARE EXPECTED. A RED FLAG WARNING IS IN EFFECT FOR THAT AREA. ALSO ISOLATED DRY LIGHTNING IS A CONCERN IN AND AROUND THE DAVIS MOUNTAINS AND INTO THE FORT STOCKTON AREA AS THE DRY AIR MOVES EAST AS STORMS DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRY AIR WILL MOVE FARTHER EAST THURSDAY AND FIRE WEATHER CONCERNS WILL REMAIN ELEVATED WITH VERY DRY AIR AND WARM TEMPERATURES... ESPECIALLY IN THE GUADALUPE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY EAST OF A SEMINOLE TO FORT STOCKTON LINE. SPOTTERS AND EMERGENCY MANAGERS IN THIS AREA SHOULD MONITOR DEVELOPING WEATHER CONDITIONS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Apr 23, 11:53 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1153 AM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL 5 W GAIL 32.77N 101.54W
04/23/2008 E0.50 INCH BORDEN TX PUBLIC
A FEW HAILSTONES WERE PENNY SIZE AS WELL.
&&
PVESPERSpecial weather statement, Apr 23, 11:53 AM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1153 AM CDT WED APR 23 2008 TXZ047-231800- BORDEN- 1153 AM CDT WED APR 23 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN BORDEN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF MESQUITE AT 1153 AM CDT...MOVING NORTHEAST AT 20 MPH AND WILL CROSS HIGHWAY 62 180. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT WEDNESDAY AFTERNOON FOR WEST TEXAS. HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Local storm report, Apr 23, 12:26 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1226 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL 13 W GAIL 32.77N 101.67W
04/23/2008 E0.50 INCH BORDEN TX PUBLIC
A FEW HAILSTONES WERE PENNY SIZE AS WELL.
&&
PVESPERLocal storm report, Apr 23, 12:40 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1240 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND GST GAIL 32.77N 101.45W
04/23/2008 M62 MPH BORDEN TX MESONET
A 54 KNOT WIND REPORTED AT THE TEXAS TECH MESONET STATION
IN GAIL.
&&
PVESPERLocal storm report, Apr 23, 1:09 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
109 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM HAIL FLUVANNA 32.89N 101.15W
04/23/2008 E1.00 INCH SCURRY TX POST OFFICE
&&
PVESPERSpecial weather statement, Apr 23, 1:45 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 145 PM CDT WED APR 23 2008 TXZ075-231945- PECOS- 145 PM CDT WED APR 23 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL PECOS COUNTY. AT 145 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NORTHWESTERN PECOS COUNTY...11 MILES SOUTH OF COYANOSA...MOVING NORTHEAST AT 14 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT WEDNESDAY AFTERNOON FOR WEST TEXAS.
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Midland Regional, TX (KMAF), 12:00Z
7.8 hours before the tornado, 146 km from the path. April 23, 2008.
- Mixed-layer CAPE
- 2797 J/kg
- Mixed-layer CIN
- -117 J/kg
- Surface CAPE
- 2087 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 13.3
- 0-3 km lapse rate
- 5.7 K/km
Midland Regional, TX (KMAF), 00:00Z
4.2 hours after it, 146 km from the path. April 24, 2008.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -196 J/kg
- Surface CAPE
- 2574 J/kg
- Mixed-layer LCL
- 2121 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
- 0-3 km lapse rate
- 8.2 K/km
The surface observations
Snyder (SNK), 3 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 18:05 UTC | 69.8 | 66.2 | 160° 11 kt | 1013.5 | BR | |
| 18:25 UTC | 69.8 | 66.2 | 0° 0 kt | 1013.2 | VCTS BR | |
| 18:45 UTC | 69.8 | 66.2 | 30° 3 kt | 1011.9 | TS BR | |
| 19:05 UTC | 68 | 64.4 | 50° 10 kt | 1011.5 | TS BR | |
| 19:25 UTC | 68 | 64.4 | 80° 9 kt | 1009.8 | VCTS BR | |
| 19:45 UTC | 68 | 64.4 | 150° 17 kt | 23 | 1008.1 | TS BR |
| 20:05 UTC | 62.6 | 59 | 360° 24 kt | 51 | 1011.5 | +TSRA |
| 20:25 UTC | 62.6 | 60.8 | 350° 6 kt | 1011.2 | -TSRA | |
| 20:45 UTC | 62.6 | 60.8 | 30° 17 kt | 23 | 1010.5 | +VCTSRA |
| 21:05 UTC | 60.8 | 59 | 40° 18 kt | 24 | 1010.5 | -TSRA |
| 21:25 UTC | 60.8 | 59 | 40° 20 kt | 1009.5 | ||
| 21:45 UTC | 60.8 | 57.2 | 50° 15 kt | 24 | 1009.1 | +TSRA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Lubbock radar (KLBB), 134 km away, was scanning. The volume nearest the touchdown began at 19:49 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 17:10 UTC | TSTM WND GST 62 | Gail | Borden, TX | |
| 17:25 UTC | TSTM WND GST 62 | Gail | Borden, TX | A 54 KNOT WIND REPORTED AT THE TEXAS TECH MESONET STATION IN GAIL. |
| 17:41 UTC | HAIL 0.75 | 7 E Gail | Borden, TX | FROM 7E OF GAIL TO 14SW OF GAIL |
| 17:52 UTC | HAIL 1 | Fluvanna | Scurry, TX | |
| 19:30 UTC | HAIL 0.88 | 12 Ne Gail | Borden, TX | HAIL COVERED GROUND. |
| 19:37 UTC | HAIL 0.88 | 14 Nw Snyder | Scurry, TX | |
| 19:40 UTC | TSTM WND DMG | Snyder | Scurry, TX | TREES UPROOTED IN LOCAL PARK AND METAL BLDGS BLOWN OVER AT WASTE WATER PLANT. EST SPEEDS NEAR 90 MPH. |
| 19:44 UTC | HAIL 1.75 | Hobbs | Fisher, TX | |
| 19:52 UTC | TSTM WND DMG | Snyder | Scurry, TX | SCOREBOARD BLOWN OVER STORAGE BLDG BLOWN OVER. A/C UNITS ON TOP OF BLDG WERE PUSHED OFF THEIR SLABS. |
| 19:54 UTC | TORNADO | 4 S Rotan | Fisher, TX | |
| 19:56 UTC | TORNADO | 1 S Snyder | Scurry, TX | |
| 20:02 UTC | HAIL 1.75 | Rotan | Fisher, TX | |
| 20:08 UTC | TSTM WND GST 72 | 5 E Snyder | Scurry, TX | 72 MPH WIND MEASURED WITH DOWN POWERLINES |
| 20:40 UTC | TORNADO | 5 Sw Roby | Fisher, TX | |
| 20:45 UTC | TSTM WND GST 70 | Snyder | Scurry, TX | WARDEN AT TDJC |
| 20:45 UTC | HAIL 1.75 | Snyder | Scurry, TX | |
| 20:54 UTC | HAIL 0.88 | Roby | Fisher, TX |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2008 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of April 23, 2008
19 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 23 | 2:34 PM CDT | EF0 | Scurry, TX | 5.1 | 50 | $10,000 | ||
| April 23 | 2:54 PM CDT | EF0 | Fisher, TX | 0.1 | 50 | |||
| April 23 | 3:40 PM CDT | EF0 | Fisher, TX | 0.1 | 50 | |||
| April 23 | 3:45 PM CDT | EF0 | Dawson, TX | 0.4 | 50 | |||
| April 23 | 3:56 PM CDT | EF0 | Dawson, TX | 1.1 | 150 | |||
| April 23 | 3:56 PM CDT | EF0 | Gaines, TX | 2.6 | 200 | |||
| April 23 | 4:08 PM CDT | EF0 | Dawson, TX | 0.1 | 50 | |||
| April 23 | 4:17 PM CDT | EF0 | Jones, TX | 0.1 | 50 | |||
| April 23 | 4:29 PM CDT | EF0 | Jones, TX | 0.1 | 50 | |||
| April 23 | 4:35 PM CDT | EF0 | Jones, TX | 6.1 | 300 | $12,000 | ||
| April 23 | 5:25 PM CDT | EF0 | Osage, OK | 0.1 | 50 | |||
| April 23 | 5:29 PM CDT | EF0 | Dawson, TX | 0.4 | 25 | |||
| April 23 | 5:30 PM CDT | EF0 | Shackelford, TX | 0.1 | 50 | |||
| April 23 | 5:32 PM MDT | EF1 | Morrill, NE | 1.5 | 350 | $300,000 | ||
| April 23 | 6:55 PM CDT | EF0 | Howard, TX | 0.4 | 25 | |||
| April 23 | 6:56 PM CDT | EF0 | Erath, TX | 2.2 | 50 | $20,000 | ||
| April 23 | 6:58 PM CDT | EF0 | Erath, TX | 7.2 | 125 | $50,000 | ||
| April 23 | 7:40 PM CDT | EF0 | Hood, TX | 1.4 | 40 | $60,000 | ||
| April 23 | 9:35 PM CDT | EF2 | Tarrant, TX | 0.3 | 100 | $1.0 million |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.